MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5303
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr, if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Event details: when connecting mz5303 to the hub of an indwelling iv catheter, there is no connection because the male locking part was spinning.
 
Event or Problem Description
Additional information: please confirm how the fault was identified? it was unable to connect to the hub of the iv catheter.Please confirm when the fault was identified during priming or during infusion? if during infusion, how long into the infusion? when connected after priming.Please confirm the infusion set-up ¿ gravity or pump, height of infusion line, entry point to patient, infusion rate and pressure, infusion line set-up (other extensions or accessories) etc? there is a malfunction when connecting the extension tubing to the catheter hub.Please confirm the make and model of the connecting product(s)? intravenous catheter, manufacturer: medikit, product name: supercath 7 please confirm if there is any visible damage on the set ¿ such as cracks, flashes or deformation of the piston? there appears to be no visible deformation, but the locking mechanism is stiff and difficult to turn.Please confirm what substance was being infused during the time of the event? saline.Was there any patient harm? no.Was there an under infusion? no.
 
Additional Manufacturer Narrative
Investigation result: one mz5303 sample was received without packaging for investigation; clear residual fluid was present in the set.No connecting product was available to aid the investigation.As part of the investigation the customer reported "when connecting mz5303 to the hub of an indwelling iv catheter, there is no connection because the male locking part was spinning." additional information from the customer also noted that the connecting product was an "intravenous catheter, manufacturer: medikit, product name: supercath 7".A visual inspection of the returned samples noted that there were white stress marks on the male luer collar (appendix 1).Functional testing confirmed the connection between the male luer and other bd stock products remained secure; no inadvertent disconnection occurred throughout testing.Furthermore, no leakage was observed when the product was subjected to pressure testing.The details of this feedback were forwarded to the manufacturing site for investigation.A definitive root cause for the customer's experience could not be determined during the investigation; no damage of a similar nature has been observed during the manufacturing process.A lot number was not provided as part of the investigation; however a review of the laser id from the maxzero component confirmed a possible lot number to be 25039177, 25039178, 25049053, 25049054, 25049055, 25049056, 25049057, 25049058 or 25049059.A review of the production records for the potential lots did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Although it was not possible to determine a definitive root cause for the customer's experience, the quality team at the manufacturing site has been informed of this complaint in order to be aware of the reported failure mode during future production of this product.A review of the customer feedback database indicates that this is an isolated occurrence with no further reports of this nature against the mz5303 product over the past 12 months.

Brand Name
BD MAXPLUS PRESSURE RATED EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23297709
Report Number9616066-2025-03099
Device Sequence Number14652139
Product Code FPA
UDI-Device Identifier10885403230561
UDI-Public(01)10885403230561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMZ5303
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown